Addiction: Substance Abuse Community
Need advice about suboxone taper....can anyone help?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Need advice about suboxone taper....can anyone help?

Quick History:
Oxy/Opiate addict15-22 yrs old,
then rehab & 5 years clean,
last year, short relapse on Loratabs
almost a year on suboxone now -
started at 8mg strips (half twice daily) and have tapered down now to 2mg strips (half twice daily). My Dr. is about to pull me off. The process has lasted alot longer than I/We had planned and he wanted me to come off while I was out of school for Christmas break....meaning this week. So, yesterday I cut about 1/4 off every strip and set up my weekly pill container so that I wouldn't be tempted to take the whole strip. This is only day 2 of this taper (not even 48 hours yet) and it's hurting worse than it has ever before. I think going from 8-2 was easier than it will be 2-0. Question: Everything I read says that Suboxone has such a long half life that it doesn't get bad until after 3 days, so WHY then am I hurting so bad and having nausea all morning when it's only day 2 and it was only a small taper? (None of my other tapers have been this bad). I AM SCARED TO DEATH of dropping off completely. I go to the dr. a week from today and I'm not ready and don't feel that I'll be ready then either. My goal was to drop 1/4 this wk., and every wk. for 4 wks until d-day (or from 100% to 75 to 50 to 25 to 0%)....he(Dr.) may or may not let me do that....hopefully he will....if not ??? if so ??? What's going on? Why is this taper hurting so bad? Why does everyone say the w/d's don't happen for days, but for me it's happening now? Does that mean it's going to get worse?? Damn it....hate this sh*t. Hate opiates. Hate my addictive personality. Hate I failed. Hate it has to be so hard. Hate how bad I'm hurting. It's my shoulder and back, which usually aren't even the first things to hurt. Usually it starts in my legs, but I was just in a car accident (rear ended) a wk. and a 1/2 ago. Maybe that has something to do with it? Who could tell when there are so many variables involved....ugh....sigh...............................................Advice? Answers???
5 Comments Post a Comment
Blank
271792_tn?1334983257
Hi & Welcome,

I am sorry but it is a violation of our community guidelines to provide you with any taper information. Especially with Suboxone you need to work closely with your prescribing physician and do a proper taper. You will have withdrawal symptoms no matter what but they can be lessened with a proper taper.

If you look down the bottom right of this page you will see The thomas Recipe and The Amino Acid Protocol. Both of these contain vitamins and supplements that many have stated helped them through detox. Be sure to stay hydrated and eat foods containing Potasium, such as bananas. this will help with the rls. Also take hot baths as much as you can. It will help relieve the muscle aches.

Let us know how you make out with your doctor and if you have any questions, feel free to ask. someone is always here to help. Best of luck.
Blank
3197167_tn?1348972206
http://www.medhelp.org/health_pages/Addiction/Suboxone-Subutex-FAQ-Part-One/show/14?cid=66

The info in that article right here on MedHelp may help you A LOT!!  
There are so many variables that it is hard to answer them specifically for you.  I found this sub article and FAQ a lot of help.  Click thru the other health pages, too.  Lots of help there about subs, nutrition, w/drawals, etc.
I was only on subs for a total of 28 days and jumped at two 8/2 strips.
Insane, I know.  But I didn't know anything about subs when I was put on them and had a very bad experience with the dr.  

All other Rx's you are on can effect how you are feeling or not feeling as well.  You're on the right track and you can do this~  
Blank
480448_tn?1403547723
In my experience, most people did okay during the step down in the taper, it was the very end when they jumped off completely when they had some w/d.  Have you had any w/d symptoms during your other drops?  I'm wondering if maybe your symptoms are completely unrelated?  Maybe you have a little tummy bug?  It just seems kind of odd.

Keep working with your Sub doc.  There's no way to do this without feeling SOME kind of w/d, but with a slow and deliberate taper...and not jumping until you get to the lowest dose possible (the doc I worked with insisted on at least 0.5mg/day before the Sub was stopped, if not lower)...it should be doable.

If you are getting nausea from w/d, ask the Sub doc to Rx you a week's worth of an antiemetic medication, like Zofran.  He/she would probably be willing to do that...discuss it with him/her.  You can take OTC pain meds like Tylenol, Motrin for any aches/pains.

The most commonly reported w/d symptoms I saw were feeling restless, sleep disturbances, anxiety, restless legs/arms, muscle aches.  They were mostly mild-moderate.  Anyone who experienced w/d symptoms during the step downs reported it was pretty short lived, usually under a week, then they would restabilize.

The best advice I could give you is take your time...there is no need to rush this.  You're headed in the right direction by having goals set, which is great.  If you have trouble along the way, it's OKAY to reassess and slow down a bit.

Good luck...pretty soon you'll be there!
Blank
Avatar_f_tn
Doing better today...Still a little restless and achy. May be unrelated or partially related - still unsure. I did take a muscle relaxer last night and went to bed early and slept all night.

FYI: The muscle relaxers are prescribed for a "trigger point" in my shoulder that I've had for around 8 years. I only take one when I REALLY need it - usually 1-2 every month or so - (seriously,not addicted to them).

Anyway, sickness has been going around with flu-like symptoms PLUS nausea and diarreaha so maybe it's only partially related. I will keep you updated and buy some bannanas for the aches! Thank you for your support. Hopefully my Dr. (which btw is my psych Dr.) will keep working with me as patiently as he has. He's been a great Dr. thus far - never over-prescribed etc. Went to him for depression & anxiety. He's kept me on a super low dose of Paxil and NOTHING more. He knew of my past with addiction before I ever relapsed and had to tell him what happened. He didn't even push the subs on me. He told me to go home and do my research on them if I wanted and come back with an answer. I pray he will continue to be understanding and like I said, PATIENT with me. I AM TRYING!
Blank
3197167_tn?1348972206
You sound A LOT better today than yesterday!!  And what a gift you have in that Dr of yours!!  Stick with your Dr he/she sounds great to me!!

Be patient with yourself, too.  And maybe trade out the word "trying" for "I'm doing this"  The messages we give our brain are VERY POWERFUL....trying somehow leaves a crack open in the door I'm wanting to close and seems to imply to by brain I have an "out" versus telling myself "I'm DOIN THIS!!!"  Seem to get better results that way.
Keep on keepin on~
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia